Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 151, NWS Pittsburgh, PA

July 18, 2011Belmont County, Guernsey County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2011, 5:48 PM EDT for Belmont County, Guernsey County, Noble County, Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 5:48 PM EDT (21:48 UTC)
Expired
Jul 18, 2011, 6:30 PM EDT
In force
42 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Guernsey County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 110 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:00 PM EDTHAIL 0.88Cambridge, OH
Jul 18, 6:15 PM EDTTSTM WND DMGOld Washington, OHTREE DOWN
Jul 18, 6:20 PM EDTTSTM WND DMGLore City, OHTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 3:57 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS51 KPBZ 182148
SVRPBZ
OHC013-059-121-182230-
/O.NEW.KPBZ.SV.W.0151.110718T2148Z-110718T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NOBLE COUNTY IN EAST CENTRAL OHIO...
  WEST CENTRAL BELMONT COUNTY IN EAST CENTRAL OHIO...
  GUERNSEY COUNTY IN EAST CENTRAL OHIO...

* UNTIL 630 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SALT FORK STATE PARK...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALT FORK STATE PARK...                     CAMBRIDGE...
  OLD WASHINGTON...     BYESVILLE...          SENECAVILLE...
  SENECA LAKE PARK...   QUAKER CITY...        SARAHSVILLE...
  BARNESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4003 8105 3978 8146 4006 8163 4018 8146
TIME...MOT...LOC 2148Z 317DEG 17KT 4005 8146

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:45 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 18, 5:45 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT MON JUL 18 2011

.SYNOPSIS...
A WEAK COLD FRONT, MOVING SOUTHWARD FROM THE GREAT LAKES, WILL
GENERATE THUNDERSTORMS TONIGHT. SOME WITH GUSTY WIND, HAIL, AND
HEAVY RAIN. THE FRONT WILL RETREAT NORTHWARD TUESDAY, TO LEAVE HOT
AND HUMID CONDITIONS FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
WILL CONTINUE MENTION OF THUNDERSTORMS, NUMEROUS IN COVERAGE EARLY
TONIGHT, BASED ON RECENT RADAR DATA AND HIGH RESOLUTION MODEL
OUTPUT. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 10 PM
FOR MOST OF THE UPPER OHIO VALLEY.

SPC HAS MAINTAINED SLIGHT RISK OF SEVERE FOR THE REST OF THE COUNTY
WARNING AREA, WITH DAMAGING WIND THE MAIN HAZARD AND LARGE HAIL
SECONDARY. CONTINUE TO ALSO HAVE CONCERN ABOUT LOCALLY HEAVY
RAIN. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN A COUPLE
HOURS CAN DEVELOP FLOODING.

DEPENDENT ON EXTENT OF HEAVY RAIN COVERAGE, HAVE MADE MENTION OF
PATCHES OF FOG AND HAZE LATE TONIGHT AND EARLY TUESDAY MORNING.

MADE SMALL ADJUSTMENTS TO FORECASTED TEMPERATURES BASED ON RECENT
GFS MOS VALUES AND SREF MODEL OUTPUT. SURFACE DEW POINTS IN THE
UPPER 60S WILL UP APPARENT TEMPERATURES/HEAT INDEX VALUES/ INTO THE
MID 90S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WITH RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOWING THE UPPER
LEVEL RIDGE REBUILDING ACROSS THE EASTERN U.S., EXPECT THE FRONT TO
RETREAT NORTH, AND SO ALLOW HEAT AND HUMIDITY TO INCREASE ACROSS THE
UPPER OHIO VALLEY. MADE SMALL ADJUSTMENTS TO SPECIFIC TEMPERATURE
AND DEW POINT VALUES BASED ON RECENT GFS MOS AND NAEFS MEDIAN
VALUES.

MENTION OF THE HOT AND HUMID CONDITIONS WILL BE MAINTAINED IN THE
HAZARDOUS WEATHER OUTLOOK, AS HEAT INDICES WILL BE IN THE 95-100
RANGE WEDNESDAY AND THURSDAY AFTERNOONS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HOT, HUMID WEATHER WILL PERSIST THROUGH THE WEEKEND INTO LATE WEEK
AS STRONG UPPER RIDGE OVER THE MIDWEST IS PROJECTED TO SLIDE
EASTWARD. WITH AMPLE LOW LEVEL MOISTURE IN PLACE, WILL KEEP AT LEAST
A SLIGHT CHANCE OF DIURNAL THUNDERSTORMS IN THE FORECAST FOR EACH
DAY THROUGH SATURDAY. A GREATER CHANCE OF PRECIPITATION EXISTS OVER
THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY PUSHES INTO THE GREAT
LAKES.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT
PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR
RESTRICTIONS. A FEW OF STORMS MAY BE SEVERE WITH A THREAT OF GUSTY
WINDS. SCATTERED SHOWERS AND STORMS WILL CONTINUE THROUGH MOST OF
THE OVERNIGHT PERIOD WITH A WARM AND HUMID AIR MASS IN PLACE. AREAS
OF FOG AND AND HAZE WILL ALSO CAUSE MVFR RESTRICTIONS AT TIMES.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
MVFR RESTRICTIONS IN HAZE WILL BE POSSIBLE AT TIMES THROUGH SATURDAY
AS A HOT AND HUMID AIR MASS BUILDS INTO THE REGION. RESTRICTIONS ARE
ALSO POSSIBLE IN PATCHY EARLY MORNING FOG AND WIDELY SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 18, 5:42 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT MON JUL 18 2011

PAZ009-015-016-022-023-192145-
FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-
542 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT, WITH THE PRIMARY HAZARDS DAMAGING WIND AND LARGE HAIL.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2
INCHES IN LESS THAN 3 HOURS CAN DEVELOP FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

APPARENT TEMPERATURES/HEAT INDEX VALUES/ CAN REACH 95 TO 100
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-
029-031-073>076-WVZ001>004-012-021>023-041-192145-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
LAWRENCE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
542 PM EDT MON JUL 18 2011

...SEVERE THUNDERSTORM WATCH 658 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT, WITH THE PRIMARY HAZARDS DAMAGING WIND AND LARGE HAIL.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2
INCHES IN LESS THAN 3 HOURS CAN DEVELOP FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

APPARENT TEMPERATURES/HEAT INDEX VALUES/ CAN REACH 95 TO 100
EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 2:48 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT MON JUL 18 2011

PAZ013-014-021-022-181945-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-LAWRENCE PA-
248 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT BUTLER...EAST CENTRAL
LAWRENCE...NORTHEASTERN ALLEGHENY AND WEST CENTRAL ARMSTRONG
COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF MORAINE STATE PARK...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IN ADDITION...HEAVY RAINFALL CAN CREATED REDUCED VISIBILITIES
AND PONDING ON ROADWAYS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SLIPPERY ROCK...      MORAINE STATE PARK... MCCONNELLS MILL...
  BUTLER...             CHICORA...            SAXONBURG...
  SARVER...             RUSSELLTON...         LERNERVILLE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4083 7950 4055 7984 4097 8021 4110 8005

34
Special weather statement, Jul 18, 2:53 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT MON JUL 18 2011

PAZ016-023-181915-
INDIANA PA-JEFFERSON PA-
253 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS WILL AFFECT INDIANA AND SOUTHEASTERN
JEFFERSON COUNTIES...

AT 249 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF REYNOLDSVILLE TO 5 MILES NORTHWEST OF HOMER CITY...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND
PONDING ON ROADWAYS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHELOCTA...           REYNOLDSVILLE...      PUNXSUTAWNEY...
  PLUMVILLE...          MARION CENTER...      INDIANA...
  HOMER CITY...         CLYMER...             GLEN CAMPBELL...
  YELLOW CREEK STATE PARK...                  ARMAGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4063 7884 4041 7896 4059 7939 4111 7894
      4109 7880 4072 7880

34
Local storm report, Jul 18, 3:33 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 E CONNOQUENESSING     40.82N  79.98W
07/18/2011                   BUTLER             PA   TRAINED SPOTTER

            TREES AND UTILITY POLE DOWN

&&

EVENT NUMBER PBZ1100952

XX
Special weather statement, Jul 18, 4:21 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON JUL 18 2011

PAZ021-029-073-182100-
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
421 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
EASTERN ALLEGHENY AND NORTHWESTERN WESTMORELAND COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
ALLISON PARK...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.  EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  RUSSELLTON...         PERRYSVILLE...        ALLISON PARK...
  SPRINGDALE...         ETNA...               FOX CHAPEL...
  MILLVALE...           PENN HILLS...
  NORTH SIDE PITTSBURGH...                    PLUM...
  EAST LIBERTY...       PITTSBURGH...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4028 7956 4021 7995 4057 8006 4064 7982

34
Special weather statement, Jul 18, 5:12 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT MON JUL 18 2011

PAZ021-029-073-075-182200-
ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-
512 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTH
CENTRAL ALLEGHENY...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN
WESTMORELAND COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WEST MIFFLIN...MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WILKINSBURG...        TURTLE CREEK...       BRENTWOOD...
  WEST MIFFLIN...       BALDWIN...            MCKEESPORT...
  ELIZABETH BORO...     WEST NEWTON...        PERRYOPOLIS...
  MONONGAHELA...        MONESSEN...           DONORA...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4008 7959 4000 7997 4041 8005 4046 7982

34
Special weather statement, Jul 18, 5:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT MON JUL 18 2011

PAZ014-020-021-029-182230-
ALLEGHENY PA-BEAVER PA-BUTLER PA-WASHINGTON PA-
539 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BEAVER...NORTH CENTRAL
WASHINGTON...NORTHWESTERN ALLEGHENY AND SOUTHWESTERN BUTLER
COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF ZELIENOPLE...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  ZELIENOPLE...         EVANS CITY...         BEAVER...
  CRANBERRY...          ALIQUIPPA...          WEXFORD...
  ECONOMY BORO...       FRANKLIN PARK...      SEWICKLEY...
  PERRYSVILLE...        MOON...               MILLVALE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4040 7996 4037 8036 4081 8031 4081 8007

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:53 PM EDTSevere Thunderstorm WarningPBZGuernsey, Harrison, Tuscarawas52 min
Jul 18, 4:55 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Tuscarawas20 min
Jul 18, 5:07 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Tuscarawas38 min
Jul 18, 5:17 PM EDTSevere Thunderstorm WarningPBZColumbiana43 min
Jul 18, 5:56 PM EDTSevere Thunderstorm WarningPBZColumbiana, Jefferson34 min
Jul 18, 5:59 PM EDTAreal Flood WarningPBZColumbiana4 hr
Jul 18, 6:17 PM EDTAreal Flood WarningPBZGuernsey, Tuscarawas3 hr
Jul 18, 7:33 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.